Alert archive / Montana / Winter Storm Warnings in 2024

Winter Storm Warning 4, NWS Missoula, MT

January 20, 20248 counties in Montana

NWS Missoula, MT issued this winter storm warning at Jan 20, 2024, 6:39 PM MST for 8 counties in Montana. It was in force for 16 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 20, 2024, 6:39 PM MST (01:39 UTC)
Expired
Jan 21, 2024, 11:00 AM MST
In force
16 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 50 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 20, 7:20 PM MSTFREEZING RAIN 0.15 Wsw Belknap, MT
Jan 20, 8:20 PM MSTFREEZING RAIN 0.13 Ese Bigfork, MTMTLK15: COCORAHS ID.
Jan 21, 7:00 AM MSTFREEZING RAIN 0.23 S White Pine, MT0.07 of liquid measured in the gauge, 2.8 inches of ice accretion to 0.01 inch of water ratio. Cocorahs station MT-SN-4 3 S White Pine.
Jan 21, 7:00 AM MSTSNOW 1.73 Ene Bigfork, MTCocorahs station MT-FH-16 2 E Bigfork.
Jan 21, 7:03 AM MSTSNOW 1.83 Ese Bigfork, MTReceived 0.20 of ice last evening before it changed to snow. Cocorahs station MT-LK-15 Bigfork 3.5 ESE.
Jan 21, 7:20 AM MSTSNOW 1.6Evergreen, MTCocorahs station MT-FH-29 Evergreen.
Jan 21, 7:30 AM MSTSNOW 35 N Creston, MT0.33 inches of water in the gauge. Mentioned heavy snow this morning. Cocorahs station MT-FH-17 5 NNW Creston.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 1.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2024-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2024-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

310 
WWUS45 KMSO 210139
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
639 PM MST Sat Jan 20 2024

MTZ001-211800-
/O.UPG.KMSO.WW.Y.0009.000000T0000Z-240121T1800Z/
/O.NEW.KMSO.WS.W.0004.240121T0139Z-240121T1800Z/
Kootenai/Cabinet Region-
639 PM MST Sat Jan 20 2024

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST SUNDAY...

* WHAT...Heavy mixed precipitation. Additional snow accumulations up 
  to two inches and ice accumulations around one tenth of an inch.

* WHERE...Highway 93 Eureka to Whitefish, Highway 37 Eureka to 
  Libby, Highway 2 Kalispell to Libby, and Highway 56 Bull Lake Road.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions. 

* ADDITIONAL DETAILS...Periods of freezing rain will cause icy 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

MTZ003-211800-
/O.UPG.KMSO.WW.Y.0009.000000T0000Z-240121T1800Z/
/O.NEW.KMSO.WS.W.0004.240121T0139Z-240121T1800Z/
Flathead/Mission Valleys-
639 PM MST Sat Jan 20 2024

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST SUNDAY...

* WHAT...Significant icing. Additional ice accumulations up to one 
  tenth of an inch.

* WHERE...Flathead Lake, Mission Valley, Polson, and Flathead Valley.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Difficult travel conditions are possible. 

* ADDITIONAL DETAILS...Periods of freezing rain will cause icy 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Prepare for possible power 
outages. The latest road conditions for the state you are calling 
from can be obtained by calling 5 1 1.

&&

$$

MTZ004-211800-
/O.UPG.KMSO.WW.Y.0009.000000T0000Z-240121T1800Z/
/O.NEW.KMSO.WS.W.0004.240121T0139Z-240121T1800Z/
Lower Clark Fork Region-
639 PM MST Sat Jan 20 2024

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST SUNDAY...

* WHAT...Heavy mixed precipitation. Additional snow accumulations up 
  to one inch and ice accumulations around one tenth of an inch.

* WHERE...Highway 200 Thompson Falls to Plains, Evaro Hill, I-90 
  Lookout Pass to Haugan, and Highway 200 Trout Creek to Heron.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

IDZ006-211800-
/O.CON.KMSO.WW.Y.0009.000000T0000Z-240121T1800Z/
Southern Clearwater Mountains-
539 PM PST Sat Jan 20 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST 
SUNDAY...

* WHAT...Mixed precipitation. Additional snow accumulations up to 
  one inch and ice accumulations around a light glaze.

* WHERE...Dixie, Highway 12 Lowell to Lolo Pass, and Elk City.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Travel could be affected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ002-211800-
/O.CON.KMSO.WW.Y.0009.000000T0000Z-240121T1800Z/
West Glacier Region-
639 PM MST Sat Jan 20 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST 
SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations up 
  to 2 inches and ice accumulations around one tenth of an inch.

* WHERE...Highway 83 Bigfork to Swan Lake, Bad Rock Canyon, Marias 
  Pass, Essex, and Polebridge.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Travel could be affected. 

* ADDITIONAL DETAILS...Periods of freezing rain will cause icy 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ005-211800-
/O.CON.KMSO.WW.Y.0009.000000T0000Z-240121T1800Z/
Missoula/Bitterroot Valleys-
639 PM MST Sat Jan 20 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST 
SUNDAY...

* WHAT...Freezing rain. Additional ice accumulations around a light 
  glaze.

* WHERE...Bitterroot Valley and Missoula.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Travel could be affected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Prepare for possible 
power outages. The latest road conditions for the state you are 
calling from can be obtained by calling 5 1 1.

&&

$$

MTZ006-211800-
/O.CON.KMSO.WW.Y.0009.000000T0000Z-240121T1800Z/
Bitterroot/Sapphire Mountains-
639 PM MST Sat Jan 20 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST 
SUNDAY...

* WHAT...Mixed precipitation. Additional snow accumulations up to 
  one inch and ice accumulations around a light glaze.

* WHERE...Highway 93 Sula to Lost Trail Pass and Lolo Pass.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Travel could be affected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ007-211800-
/O.CON.KMSO.WW.Y.0009.000000T0000Z-240121T1800Z/
Butte/Blackfoot Region-
639 PM MST Sat Jan 20 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST 
SUNDAY...

* WHAT...Mixed precipitation. Additional snow accumulations up to 
  one inch and ice accumulations around a light glaze.

* WHERE...Butte, Highway 12 Garrison to Elliston, Georgetown Lake, 
  MacDonald Pass, and Homestake Pass.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Travel could be affected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ043-211800-
/O.CON.KMSO.WW.Y.0009.000000T0000Z-240121T1800Z/
Potomac/Seeley Lake Region-
639 PM MST Sat Jan 20 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST 
SUNDAY...

* WHAT...Mixed precipitation. Additional snow accumulations up to 
  two inches and ice accumulations up to one tenth of an inch.

* WHERE...Highway 83 Seeley Lake to Condon, I-90 East Missoula to 
  Bearmouth, and Highway 200 Bonner to Greenough.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Travel could be affected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$
1 follow-up statement
334 
WWUS45 KMSO 210407
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
907 PM MST Sat Jan 20 2024

MTZ043-211800-
/O.UPG.KMSO.WW.Y.0009.000000T0000Z-240121T1800Z/
/O.EXA.KMSO.WS.W.0004.000000T0000Z-240121T1800Z/
Potomac/Seeley Lake Region-
907 PM MST Sat Jan 20 2024

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST SUNDAY...

* WHAT...Heavy mixed precipitation. Additional snow accumulations up 
  to two inches and ice accumulations around one tenth of an inch.

* WHERE...Highway 83 Seeley Lake to Condon, Highway 200 Bonner to 
  Greenough, and I-90 East Missoula to Bearmouth.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions. 

* ADDITIONAL DETAILS...Periods of freezing rain will cause icy 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

MTZ001-211800-
/O.CON.KMSO.WS.W.0004.000000T0000Z-240121T1800Z/
Kootenai/Cabinet Region-
907 PM MST Sat Jan 20 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

* WHAT...Heavy mixed precipitation. Additional snow accumulations up 
  to two inches and ice accumulations around one tenth of an inch.

* WHERE...Highway 37 Eureka to Libby, Highway 93 Eureka to 
  Whitefish, Highway 56 Bull Lake Road, and Highway 2 Kalispell to 
  Libby.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions. 

* ADDITIONAL DETAILS...Periods of freezing rain will cause icy 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

MTZ003-211800-
/O.CON.KMSO.WS.W.0004.000000T0000Z-240121T1800Z/
Flathead/Mission Valleys-
907 PM MST Sat Jan 20 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

* WHAT...Significant icing. Additional ice accumulations up to one 
  tenth of an inch.

* WHERE...Flathead Valley, Mission Valley, Flathead Lake, and Polson.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Difficult travel conditions are possible. 

* ADDITIONAL DETAILS...Periods of freezing rain will cause icy 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. Prepare for possible power 
outages. The latest road conditions for the state you are calling 
from can be obtained by calling 5 1 1.

&&

$$

MTZ004-211800-
/O.CON.KMSO.WS.W.0004.000000T0000Z-240121T1800Z/
Lower Clark Fork Region-
907 PM MST Sat Jan 20 2024

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

* WHAT...Heavy mixed precipitation. Additional snow accumulations up 
  to one inch and ice accumulations around one tenth of an inch.

* WHERE...Highway 200 Trout Creek to Heron, Evaro Hill, I-90 Lookout 
  Pass to Haugan, and Highway 200 Thompson Falls to Plains.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

IDZ006-211800-
/O.CON.KMSO.WW.Y.0009.000000T0000Z-240121T1800Z/
Southern Clearwater Mountains-
807 PM PST Sat Jan 20 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST 
SUNDAY...

* WHAT...Mixed precipitation. Additional snow accumulations up to 
  one inch and ice accumulations around a light glaze.

* WHERE...Highway 12 Lowell to Lolo Pass, Elk City, and Dixie.

* WHEN...Until 10 AM PST Sunday.

* IMPACTS...Travel could be affected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ002-211800-
/O.CON.KMSO.WW.Y.0009.000000T0000Z-240121T1800Z/
West Glacier Region-
907 PM MST Sat Jan 20 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST 
SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations up 
  to 2 inches and ice accumulations around one tenth of an inch.

* WHERE...Highway 83 Bigfork to Swan Lake, Bad Rock Canyon, Essex, 
  Marias Pass, and Polebridge.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Travel could be affected. 

* ADDITIONAL DETAILS...Periods of freezing rain will cause icy 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ005-211800-
/O.CON.KMSO.WW.Y.0009.000000T0000Z-240121T1800Z/
Missoula/Bitterroot Valleys-
907 PM MST Sat Jan 20 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST 
SUNDAY...

* WHAT...Freezing rain. Additional ice accumulations around a light 
  glaze.

* WHERE...Missoula and Bitterroot Valley.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Travel could be affected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Prepare for possible 
power outages. The latest road conditions for the state you are 
calling from can be obtained by calling 5 1 1.

&&

$$

MTZ006-211800-
/O.CON.KMSO.WW.Y.0009.000000T0000Z-240121T1800Z/
Bitterroot/Sapphire Mountains-
907 PM MST Sat Jan 20 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST 
SUNDAY...

* WHAT...Mixed precipitation. Additional snow accumulations up to 
  one inch and ice accumulations around a light glaze.

* WHERE...Highway 93 Sula to Lost Trail Pass and Lolo Pass.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Travel could be affected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

MTZ007-211800-
/O.CON.KMSO.WW.Y.0009.000000T0000Z-240121T1800Z/
Butte/Blackfoot Region-
907 PM MST Sat Jan 20 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST 
SUNDAY...

* WHAT...Mixed precipitation. Additional snow accumulations up to 
  one inch and ice accumulations around a light glaze.

* WHERE...Butte, Homestake Pass, Georgetown Lake, Highway 12 
  Garrison to Elliston, and MacDonald Pass.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Travel could be affected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 20, 2:13 PM MST, 4 hours 26 minutes earlier.

Area forecast discussion, Jan 20, 2:13 PM MST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
213 PM MST Sat Jan 20 2024

.DISCUSSION...Temperatures across the region have been moderating
nicely in the mountains and higher valleys today. Residual arctic
air hangs on in the valleys of western Montana. Even the higher
benches of the Bitterroot Valley are hanging onto temperatures in
the upper 20s early this afternoon which gives us an idea of how
deep the cold air is. There have been periodic rain and snow
showers across the region today which has resulted in minor
accumulations.

Besides run of the mill showers possible through the next several
days as southwest flow continues...there will be more distinct
upper waves that will bring steadier precipitation rates. There is
a 60 to 80 percent probability that between 6 pm and 3 am tonight
mixed precipitation will occur across western Montana. Models
depict some slight cooling in the upper atmosphere across far
northwest Montana and this could be just enough to turn any mixed
precipitation back to snow. But the bottom line is: prepare for
slick travel conditions during this timeframe. You may even want
to delay travel this evening and stay home if you are able to.
Side roads and steep driveways may become too slick to be able to
drive on as well. After this main wave moves through, persistent
mixed showers will be possible for the remainder of tonight
through Sunday.

Temperatures on Sunday will moderate even more with some of the
west-central Montana valleys rising into the 30s...80 to 90%
chance in the Bitterroot Valley, 70 to 80% Missoula Valley, but
only 40 to 50% chance in the Flathead and Mission valleys. It
could be a rough day trying to nail down which location may be
able to bust out of the near freezing temperatures.

The pattern continues to be unsettled into next week with various
shortwaves embedded in southwest flow. Snow melt will contribute
to increased valley moisture which will elevate the fog potential
towards nighttime. Also something else we'll need to watch out for
is the potential for any ice jams in the rivers that could break
away. If you notice any unusual ice buildup on nearby rivers or
streams, feel free to call us to let us know about it. Any night-
time precipitation could fall as rain, but if the ground
temperatures dip near the freezing mark then there could be black
ice issues. Also any drains or culverts that are plugged up could
cause further issues...such as water on snowpack which can be just
as slick as freezing rain.

&&

.AVIATION...Surface observations show stable, cold air remaining
in most of the valleys of western Montana, while warmer above
freezing temperatures are being reported at higher elevations.
Freezing rain and drizzle have been the result of this
temperature profile, and will remain a threat this evening through
tonight. Most model guidance are showing the precipitation focus
being in northwest Montana, but also disagree on the precipitation
type, mainly being split between snow and freezing rain from near
Kalispell and northward. Model guidance project a broad area of
enhanced precipitation moving from southwest to northeast from
around 20/2300z-21/1000z, producing a wintry mix, dominated by
freezing rain.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until 11 AM MST Sunday for
     Bitterroot/Sapphire Mountains...Butte/Blackfoot Region...
     Flathead/Mission Valleys...Lower Clark Fork Region...
     Missoula/Bitterroot Valleys...Potomac/Seeley Lake Region.

     Winter Weather Advisory until 11 AM MST Sunday for
     Kootenai/Cabinet Region...West Glacier Region.

ID...Winter Weather Advisory until 10 AM PST Sunday for Southern
     Clearwater Mountains.

&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 12:56 PM MSTWinter Weather AdvisoryMSOFlathead, Granite, Lake, Lincoln, Mineral, Missoula and 3 more22 hr

Nearby

Winter Storm Warnings in Montana, 2024Every winter storm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.